Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Birmingham, AL

June 30, 2015Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 30, 2015, 7:16 AM CDT for Jefferson County, Shelby County, Alabama. It was in force for 44 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 7:16 AM CDT (12:16 UTC)
Expired
Jun 30, 2015, 8:00 AM CDT
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:17 AM CDTTSTM WND DMG2 Nnw Fairfield, ALTREE DOWN ON CAR IN WYLAM
Jun 30, 7:17 AM CDTTSTM WND DMG4 Nnw Fairfield, ALTREE DOWN ON HIGHWAY 269 JUST NW OF MCDONALD CHAPEL BLOCKING BOTH EASTBOUND LANES. REPORTED VIA SOCIAL MEDIA.
Jun 30, 7:19 AM CDTTSTM WND DMG6 Se Fairfield, ALSOCIAL MEDIA REPORT OF ROOF DAMAGE TO THE TIP TOP GRILL IN BLUFF PARK
Jun 30, 7:19 AM CDTHAIL 15 Se Bessemer, ALQUARTER SIZE HAIL REPORTED IN RUSSET WOODS
Jun 30, 7:23 AM CDTTSTM WND DMG4 S Birmingham, ALTREES AND POWERLINES DOWN IN HOMEWOOD INCLUDING ALONG LAKESHORE DR AND NEAR OXMOOR RD AND SEMINOLE DR
Jun 30, 7:26 AM CDTTSTM WND DMG3 S Birmingham, ALTREE DOWN ON CAR AT VALLEY AVE AND BECKHAM DR
Jun 30, 7:28 AM CDTHAIL 0.881 Se Hoover, ALDIME TO NICKEL SIZED HAIL REPORTED ACROSS HOOVER VIA SOCIAL MEDIA
Jun 30, 7:34 AM CDTTSTM WND DMG6 Se Birmingham, ALMULTIPLE TREES AND POWERLINES DOWN IN CAHABA HEIGHTS INCLUDING OVERTON RD AND CROSSHAVEN DR
Jun 30, 7:35 AM CDTTSTM WND DMG4 Ese Homewood, ALTREE DOWN ON POWER LINE ON DOLLY RIDGE RD JUST EAST OF CARDINAL CIRCLE. REPORTED VIA SOCIAL MEDIA.
Jun 30, 7:36 AM CDTTSTM WND DMG5 E Homewood, ALTREES AND POWER LINES DOWN IN VESTAVIA HILLS INCLUDING AT WHITE OAK DR AND FARRINGTON WOODS DR
Jun 30, 7:38 AM CDTTSTM WND DMG5 Se Birmingham, ALTREES AND POWER LINES DOWN IN MOUNTAIN BROOK ALONG BROOKWOOD AND WOODRIDGE ROADS...WESTOVER DR...FOREST GLENN DR...AND MONTEVALLO RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS54 KBMX 301216
SVRBMX
ALC073-117-301300-
/O.NEW.KBMX.SV.W.0095.150630T1216Z-150630T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 AM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...

* UNTIL 800 AM CDT

* AT 715 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HELENA...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
  HOMEWOOD...PELHAM...MOUNTAIN BROOK...TRUSSVILLE...HELENA...
  HUEYTOWN...IRONDALE...LEEDS...MOODY...FAIRFIELD...CHELSEA...
  FULTONDALE...CHILDERSBURG...WILSONVILLE AND CENTER POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3362 8654 3362 8655 3356 8655 3355 8652
      3355 8648 3350 8648 3350 8638 3339 8638
      3338 8637 3329 8636 3327 8641 3328 8643
      3326 8642 3324 8644 3324 8646 3320 8646
      3325 8694 3357 8698 3365 8653
TIME...MOT...LOC 1215Z 272DEG 37KT 3330 8684 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
424 
WWUS54 KBMX 301235
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CDT TUE JUN 30 2015

ALC073-117-301300-
/O.CON.KBMX.SV.W.0095.000000T0000Z-150630T1300Z/
JEFFERSON AL-SHELBY AL-
735 AM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHERN SHELBY COUNTIES...

AT 733 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHELSEA...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC REPORTED. SEVERAL REPORTS OF DOWNED TREES AND POWER 
         OUTAGES HAVE BEEN REPORTED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO  
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...HOMEWOOD...
PELHAM...MOUNTAIN BROOK...TRUSSVILLE...HELENA...IRONDALE...LEEDS...
MOODY...CHELSEA...FULTONDALE...CHILDERSBURG...WILSONVILLE...
TARRANT...INDIAN SPRINGS VILLAGE...VINCENT AND HARPERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3362 8654 3362 8655 3356 8655 3355 8652
      3355 8648 3350 8648 3350 8638 3339 8638
      3338 8637 3329 8636 3327 8641 3328 8643
      3326 8642 3324 8644 3324 8646 3320 8646
      3327 8689 3358 8686 3365 8653
TIME...MOT...LOC 1233Z 272DEG 37KT 3329 8661 

HAIL...1.00IN
WIND...60MPH
 
$$
525 
WWUS54 KBMX 301249
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CDT TUE JUN 30 2015

ALC073-117-301300-
/O.CON.KBMX.SV.W.0095.000000T0000Z-150630T1300Z/
JEFFERSON AL-SHELBY AL-
749 AM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN SHELBY COUNTIES...

AT 749 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHILDERSBURG...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EASTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...HOMEWOOD...PELHAM...
MOUNTAIN BROOK...TRUSSVILLE...IRONDALE...LEEDS...MOODY...CHELSEA...
CHILDERSBURG...WILSONVILLE...TARRANT...INDIAN SPRINGS VILLAGE...
VINCENT...HARPERSVILLE...WESTOVER...BIRMINGHAM AIRPORT AND LAKE
PURDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3362 8654 3362 8655 3356 8655 3355 8652
      3355 8648 3350 8648 3350 8638 3339 8638
      3338 8637 3329 8636 3327 8641 3328 8643
      3326 8642 3327 8646 3328 8654 3329 8675
      3331 8681 3358 8676 3365 8653
TIME...MOT...LOC 1249Z 272DEG 37KT 3328 8641 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:53 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 30, 6:53 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 AM CDT TUE JUN 30 2015

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

VARIOUS SHORTWAVE TROUGHS RIDING THROUGH THE LONG WAVE TROUGH IN
THE EASTERN HALF OF THE COUNTRY WILL BRING IN AND THEN KEEP AN
UNSETTLED WEATHER PATTERN FOR CENTRAL ALABAMA. ONE SUCH SHORTWAVE
WAS HELPING TO SET OFF CONVECTION OVERNIGHT THAT HAS DRIFTED INTO
NORTHERN ALABAMA. WHILE THIS ACTIVITY MAY REACH A LULL DURING THE
PREDAWN HOURS...IT SHOULD PICK BACK UP AS CONDITIONS WARM AND
DESTABILIZE LATER THIS MORNING AND INTO THE AFTERNOON. LIKELY POPS
REMAIN JUSTIFIED FOR A LARGE PART OF OUR AREA.

AS MENTIONED IN THE PREVIOUS DISCUSSION...TIMING SUBSEQUENT
SHORTWAVES (AND ASSOCIATED STORMY WEATHER) BECOMES INCREASINGLY
PROBLEMATIC. WILL THEREFORE NEED TO MAINTAIN CHANCE POPS FOR A
LARGE PART OF THE 7 DAY FORECAST...ESPECIALLY DURING AFTERNOON
PEAK HEATING TIMES.

THE GENERAL TROUGHINESS IN THE EASTERN PART OF THE COUNTRY WILL
HELP KEEP TEMPERATURES FROM GETTING TOO OUT OF HAND HOT.

/61/

&&

.AVIATION...
12Z TAF DISCUSSION.

SHOWERS AND STORMS WILL CONTINUE TO PUSH EASTWARD ACROSS CENTRAL
ALABAMA THIS MORNING WITH ADDITIONAL DEVELOPMENT POSSIBLE THIS
AFTERNOON. IN THE NEAR TERM...NEXT COUPLE OF HOURS...TCL/BHM/EET
WILL LIKELY SEE SOME TS. CONFIDENCE IN TIMING OF TS IS LOWER AT
THE REMAINING TERMINALS...SO WILL HAVE TO AMEND AS BETTER TIMING
TRENDS CAN BE ESTABLISHED. CONVECTION SHOULD END FROM NW TO SE
THRU THE AFTN/EVNG. SW WINDS WILL BE A BIT BREEZY THIS AFTERNOON
WITH GUSTS UP TO 20 KTS...BUT SPEEDS WILL DECREASE TO AROUND 5 KTS
LATER THIS EVENING.

19

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE
DAY...WITH FREQUENT LIGHTNING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     87  68  87  71  83 /  80  20  60  60  70
ANNISTON    86  68  88  71  85 /  70  30  50  50  70
BIRMINGHAM  87  71  88  73  86 /  90  20  50  50  70
TUSCALOOSA  89  70  90  74  90 /  90  20  50  40  60
CALERA      87  70  88  72  87 /  90  30  50  50  60
AUBURN      86  69  88  71  87 /  60  40  40  40  60
MONTGOMERY  90  71  91  73  91 /  60  40  40  40  50
TROY        89  70  91  72  90 /  60  50  40  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 30, 5:27 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CDT TUE JUN 30 2015

ALZ011>015-017>050-011330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
527 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THE DAY ACROSS
CENTRAL ALABAMA. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL
MAY BE POSSIBLE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH THIS AFTERNOON.

In the hours before

Special weather statement, Jun 30, 6:43 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 AM CDT TUE JUN 30 2015

ALZ032-301230-
HALE AL-
643 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HALE COUNTY UNTIL 730 AM
CDT...

AT 643 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAWYERVILLE...OR 8 MILES WEST OF GREENSBORO...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...AKRON...EVANSVILLE...GREENSBORO MUNICIPAL AIRPORT...
WEDGEWORTH...SAWYERVILLE...PHIPPS...HARPER HILL AND HAVANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3295 8746 3266 8748 3266 8752 3262 8753
      3262 8776 3264 8777 3263 8775 3266 8774
      3266 8775 3265 8777 3265 8779 3272 8780
      3271 8781 3275 8780 3276 8781 3287 8782
TIME...MOT...LOC 1143Z 267DEG 15KT 3272 8774
Special weather statement, Jun 30, 6:46 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 AM CDT TUE JUN 30 2015

ALZ022-301215-
PICKENS AL-
646 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS COUNTY UNTIL
715 AM CDT...

AT 645 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REFORM...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GORDO...REFORM...ASHCRAFT CORNER...NORTH PICKENS AIRPORT AND LUBBUB.

LAT...LON 3350 8809 3353 8792 3353 8784 3330 8784
      3337 8810
TIME...MOT...LOC 1145Z 267DEG 15KT 3342 8800
Local storm report, Jun 30, 6:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 AM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     HAIL             6 ESE DEMOPOLIS         32.48N 87.75W
06/30/2015  E1.75 INCH       MARENGO            AL   PUBLIC

            REPORTED SW OF GALLION

&&

DAVIS
Special weather statement, Jun 30, 6:57 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 AM CDT TUE JUN 30 2015

ALZ032-301230-
HALE AL-
657 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HALE COUNTY UNTIL
730 AM CDT...

AT 657 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARCOLA...OR 7 MILES EAST OF DEMOPOLIS...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBERN...GALLION AND LANEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3253 8773 3260 8753 3250 8752 3248 8752
      3248 8773
TIME...MOT...LOC 1157Z 266DEG 19KT 3248 8771

16
Special weather statement, Jun 30, 7:07 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 AM CDT TUE JUN 30 2015

ALZ030-301245-
SUMTER AL-
707 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
745 AM CDT...

AT 707 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CUBA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...COATOPA...LILITA...BELLAMY...WARD...I 20
WELCOME CENTER AT CUBA...WHITFIELD AND OLD MALLARD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3260 8838 3259 8804 3232 8806 3235 8842
TIME...MOT...LOC 1207Z 278DEG 21KT 3245 8836
Special weather statement, Jun 30, 7:11 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 AM CDT TUE JUN 30 2015

ALZ024-025-301300-
JEFFERSON AL-SHELBY AL-
711 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SHELBY
COUNTIES UNTIL 800 AM CDT...

AT 710 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ADAMSVILLE TO NEAR
BESSEMER...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...TRUSSVILLE...HELENA...
HUEYTOWN...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
CHELSEA...FULTONDALE...COLUMBIANA AND WILSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3366 8653 3362 8655 3356 8655 3355 8648
      3350 8648 3350 8640 3327 8641 3328 8643
      3326 8642 3324 8644 3324 8646 3320 8646
      3320 8649 3314 8648 3324 8700 3364 8699
      3372 8653
TIME...MOT...LOC 1210Z 272DEG 37KT 3357 8696 3331 8698

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:19 AM CDTSpecial Weather StatementBMXWinston41 min
Jun 30, 5:35 AM CDTSpecial Weather StatementBMXPickens40 min
Jun 30, 5:57 AM CDTSpecial Weather StatementBMXSumter63 min
Jun 30, 6:05 AM CDTSpecial Weather StatementBMXTuscaloosa40 min
Jun 30, 6:17 AM CDTSpecial Weather StatementBMXMarengo43 min
Jun 30, 6:29 AM CDTSevere Thunderstorm WarningBMXMarengo46 min
Jun 30, 6:37 AM CDTSpecial Weather StatementBMXJefferson38 min
Jun 30, 6:43 AM CDTSpecial Weather StatementBMXHale47 min
Jun 30, 6:46 AM CDTSpecial Weather StatementBMXPickens29 min
Jun 30, 6:57 AM CDTSpecial Weather StatementBMXHale33 min
Jun 30, 7:07 AM CDTSpecial Weather StatementBMXSumter38 min
Jun 30, 7:11 AM CDTSpecial Weather StatementBMXJefferson, Shelby49 min
Jun 30, 7:18 AM CDTAreal Flood AdvisoryBMXSumter117 min
Jun 30, 7:20 AM CDTSpecial Weather StatementBMXDallas40 min
Jun 30, 7:26 AM CDTSpecial Weather StatementBMXBibb34 min
Jun 30, 7:38 AM CDTSpecial Weather StatementBMXWinston52 min
Jun 30, 7:47 AM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega33 min
Jun 30, 7:56 AM CDTSpecial Weather StatementBMXChilton49 min
Jun 30, 7:57 AM CDTSpecial Weather StatementBMXAutauga48 min
Jun 30, 8:17 AM CDTSpecial Weather StatementBMXJefferson28 min
Jun 30, 8:27 AM CDTSpecial Weather StatementBMXMarshall33 min
Jun 30, 8:56 AM CDTSpecial Weather StatementBMXBlount79 min
Jun 30, 10:25 AM CDTSpecial Weather StatementBMXDeKalb35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.